Flood, Knox
- When
- May 25, 5:42 PM EST to 8:43 PM EST
- Where
- Knox forecast zone
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Minor flooding of streets in Monroe City.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 25, 2:40 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST TUE MAY 25 2004 .DISCUSSION...MAIN FORECAST PROBLEM WILL BE THE CHANCES OF RAIN. LOW PHUNDERSTORM COMPLEX OVER STL AREA MOVING EAST. UPPER LEVEL FLOW SHOULD HAVE THUNDERSTORM MOVEMENT TO THE EAST NORTH EAST. WILL PLAN HIGH POPS ALONG AND S OF I-70. IF THEY TURN TO RIGHT WILL MOVE INTO MORE UNSTABLE AIR. LI OVER SOUTHERN AND SE LOW AS -7. WILL GO CHANCE POPS N PART OF CWA. MODELS QPF DONT HAVE A GOOD HOLD OF PCPN. GFS HAS LARGE AREA OF 2.25 WHILE OTHERS HAVE MUCH LOWER. SPC WILL LIKELY PUT OUT WATCH FOR SOUTHERN COUNTIES NOT ALL THE WAS ACROSS. NOT SURE HOW LONG THIS STORM WILL CONTINUE. UNSTABLE CONDITIONS CONTINUE ON WED AND THROUGH THE REST OF THE WEEK. WILL CONTINUE CHC POPS ALMOST EACH PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...THUNDERSTORM WATCH OVER PARTS OF SOUTHERN INDIANA THIS EVENING. && HAINES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EST TUE MAY 25 2004 INZ021-028>031-035>049-051>057-060>065-067>072-261100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 335 PM EST TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EST FOR PORTIONS OF SOUTHWEST INDIANA... A CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST INDIANA THIS EVENING. THESE STORMS HAVE PRODUCED LARGE HAIL IN THE SAINT LOUIS AREA. THE STORMS MAY TURN TO THE SOUTH DURING THE EVENING. THUNDERSTORMS ARE LIKELY OVER THE REST OF CENTRAL AND SOUTHERN INDIANA TONIGHT WITH A CHANCE IN THE NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE SEVERE WEATHER SPOTTER NETWORK WILL BE ACTIVATED IN SOUTHWEST INDIANA THIS EVENING. THERE IS A CHANCE THAT SEVERE WEATHER SPOTTERS MAY BE NEEDED OVER THE REST OF CENTRAL AND SOUTHERN INDIANA THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 PM EST TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND DMG 5 NE TERRE HAUTE 39.52N 87.32W
05/25/2004 VIGO IN DEPT OF HIGHWAYS
SEVERAL TREES DOWNED.
0214 AM TSTM WND DMG 12 SW ROCKVILLE 39.64N 87.39W
05/25/2004 PARKE IN DEPT OF HIGHWAYS
THREE TREES DOWNED ON COUNTY ROAD 900 SOUTH TO THE SOUTH
OF LYFORD.
0225 AM TSTM WND DMG 10 SE BRAZIL 39.42N 86.99W
05/25/2004 CLAY IN DEPT OF HIGHWAYS
THREE TREES DOWNED ON STATE ROAD 46 NEAR BOWLING GREEN.
0230 AM TSTM WND DMG 4 NE GREENCASTLE 39.68N 86.79W
05/25/2004 PUTNAM IN DEPT OF HIGHWAYS
TWO TREES DOWNED NEAR FILLMORE.
&&
DRTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 324 PM EST TUE MAY 25 2004 INZ060-061-067>069-260200- DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN- 324 PM EST TUE MAY 25 2004 ..SEVERE THUNDERSTORM WATCH 288 REMAINS IN EFFECT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 521 PM EST TUE MAY 25 2004 INZ062>064-070>072-260300- BARTHOLOMEW-BROWN-JACKSON-JENNINGS-LAWRENCE-MONROE- 521 PM EST TUE MAY 25 2004 ..SEVERE THUNDERSTORM WATCH #289 REMAINS IN EFFECT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Minor flooding of streets in Monroe City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401496.